PDA

View Full Version : OT- sensitizers.



ldbent
10-24-2009, 03:06 PM
Evans information in the crazy glue fixturing thread about the sensitizing caused by isocyanates brought to mind two occurances I experienced;
1. My wife and me were spot cleaning our living room carpeting with a product called Mox(Shakely?). We both experienced breathing problems after using this product for several minutes. We threw out the pump spray bottle and never used this product again. I suppose the detergents, wetting agents or solvents caused the problems.
2. Here's the one that's less obvious. I'm a diabetic(insulin dependent) who has a quad bypass and chronic sciatica. My bedtime medications consist of Elavil, ibuprofen and a statin(for cholesterol). I may have taken ranitidine that evening as well. Within a minute of ingesting these pills I belched while taking a breath. I could taste the drugs as I breathed in. My lungs immediately constricted. I felt as though I would soon suffocate. I was able to call out for my wife so I must have had some breath. I fell to the floor as my wife came running. The attack ended nearly as quickly as it had occurred. This hasn't happened again and I'm now careful to swallow each pill seperately with a good deal of water. I've experimented on myself by holding each pill in my mouth for a few seconds and then taking a shallow breath. It seems that the Elavil, ibuprofen or the ranitidine may have caused the problem as I feel a reaction in my lungs. Of course my reaction to all three may have an element of anti-placebo effect(if there is such a word).

I asked my doctor about it. He seemed unconcerned and had no answer. Has anyone else a similar experience? Does anyone have an explanation?
Thanks for listening,
Larry

Carld
10-24-2009, 03:34 PM
:eek: have you tried a search on those reactions on the net. I am extremely leary of drug inter reactions and refuse to take anything I can use a natural supplement for. Sometimes there is no alternative though.

I can tell you from experience that you DON'T want to breath fumes from CA and especially with accelerant or baking soda added.

Weston Bye
10-24-2009, 04:22 PM
...My bedtime medications consist of Elavil, (for cholesterol). I may have taken ranitidine that evening as well. Within a minute of ingesting these pills I belched while taking a breath. I could taste the drugs as I breathed in. My lungs immediately constricted. I felt as though I would soon suffocate...

Can't help you with the symptoms, but as I take 2 of the three (ibuprofen and a statin) at bedtime, I will watch out for the possible effect.

Black_Moons
10-24-2009, 04:57 PM
Natural does not mean its safe!
Last I checked nicotine is natural and oh. one of the most deadly poisens know (80mg or so to kill an adult, Yes thats 0.08g)

How about thousands of natural mushrooms that will kill you or make you wish you where dead with pain?
I bet theres a wide swaff of 'natural' suppliments that will kill you if taken togethor, or too much (Whose regulating the dose on the side of a bottle of berrys? Oh yea thats right, the guy lableing the bottle.. who wants to sell more bottles.. oh I know lets just double recommended dose a few times)

'Natural' things can be as toxic and/or potent as any 'artifical' chemical, and just as likey to have random unforseen conflicts in the human body.

If you wish to reduce chance of chemical conflicts, Use less chemicals, Not diffrent ones. idealy study for any known reactions before ingesting.
(You'd think they would have some kinda easily searchable database for this..)

Natural suppliments are an overpriced scam anyway. Why are you paying $30 for a bottle of crushed up berrys you could find on the roadside? Or something like comfrey? Oh wait they made that illegal to grow yourself.. because uh, you might heal yourself. scary.

Of course, most medication prices are a scam, So don't mind me, im just jaded and ranting

Evan
10-24-2009, 05:10 PM
Chances are that it is a reaction to the preservative agents in the Elavil. It contains methylparaben which is well known to cause bronchospasm if inhaled. Your Dr. waved it off because it is considered an inactive ingredient and so is not included in the list of possible side effects in the product monograph. Unless he was cognisant of such possibilities, which most doctors are not, it is not at all surprising that he would be unaware of such a side effect.

ldbent
10-24-2009, 05:44 PM
Evan & others. Thank you for your response(s). I'll try Google but I've had little success in the past.
Larry

Carld
10-24-2009, 09:28 PM
Thanks Black Moon but I'll take my chances with natural remedies as they do show less toxic effects than the drugs that are sold by prescription. For most natural supplements you would have to consume large quantities of them to be toxic. Also, since most if not all the natural supplements are in the food we eat all your doing is increasing your intake a little.

Of course if your willing to consume something poisonous such as Night Shade or Toad Stools then perhaps you deserve to die. I don't think you understand that the natural supplements are part of our food chain in most cases whereas the chemical compounds of drugs are not.

It's not surprising that some take strong opposition to natural health care since there are so many doctors that are opposed to a natural life style. They push drugs which are composed of some chemicals not meant for consumption. and many of them own stock in pharmacy's and drug companies.

Many cultures have done quite well living off what nature provides for health and longevity. In fact the Chinese have done quite well with it and still use it to great benefits.

Black Moon, I promise not to take your drugs away if you don't take my natural living health care away.

Black_Moons
10-25-2009, 04:21 PM
No im not against natural drugs or artifical drugs, im against people thinking either is safe just because of X Y or Z, and that they can't have unknown conflicts or side effects or ruin your organs from long term use.

Lots of artifical drugs are made to replicate that what plants produce.

And no, Random herbs and roadside berrys are not in my 'normal' diet and neither are they in yours. the effective natural medications often have dozens of unique chemical compounds found in few other places.

Don't try and fool yourself into thinking anything you eat or drink is safe just because someone (Who is likey profiting from thier sale) said so. Research and thinking is the key. And often just avoidance. (Do I really need this pain medication or will my headache go away in the next 20 mins before it could even take effect anyway? Do I need this cold medication or am I feeling fine enough without it? Do I need this flu shot or is my immune system capable of handleing the flu?)

I can't even remember the last pill iv taken. but chances are it was an asprin because I was in exteme pain.